Thunderstorm Wind, Coleman
- When
- December 6, 2:12 PM CST
- Where
- Coleman County, 5 mi SE of Coleman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.783, -99.367
High winds from a severe thunderstorm rolled a cattle trailer.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
High winds from a severe thunderstorm rolled a cattle trailer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 6, 11:00 AM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1100 AM CST MON DEC 6 2004 .UPDATE UPPER LOW NEAR EL PASO CONTINUES TO BARREL EASTWARD. LINE OF STORMS HAS DEVELOPED FROM FORT STOCKTON...TO MIDLAND TO LUBBOCK. LINE WAS MOVING EAST AROUND 40 MPH...WITH INDIVIDUAL STORMS MOVING NORTHEAST AT 60 MPH. POTENTIAL FOR WIND DAMAGE EXISTS AS STORMS MOVE INTO THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON. DYESS AND SAN ANGELO VAD WINDS SHOWING WINDS OF 55 MPH JUST 1200 FT ABOVE THE GROUND...AND STORMS COULD POTENTIALY MIX THOSE WINDS TO THE GROUND. HAIL ALSO POSSIBLE WITH LOW FREEZING LEVELS...AND AN ISOLATED TORNADO ALSO POSSIBLE. SPOTTER ACTIVATION WILL BE LIKELY IN THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON. WITH SPEED OF LINE...STORMS SHOULD BE JUST WEST OF A BIG LAKE...STERLING CITY...COLORADO CITY...SNYDER LINE AT NOON. LINE SHOULD MOVE INTO SAN ANGELO AND ABILENE AREAS 2 TO 3 PM. MAY SEE A FEW STORMS DEVELOP AHEAD OF THE LINE. 04 .PREVIOUS DISCUSSION... .SHORT TERM... AN UPPER LEVEL TROUGH IS CURRENTLY MOVING THROUGH SOUTHERN ARIZONA AND NORTHERN MEXICO AS SEEN ON WATER VAPOR IMAGES. THIS IS HELPING THE UPPER FLOW TO BECOME MORE AMPLIFIED AND DIFLUENT. THE MAIN CONCERN IN THE FORECAST TODAY WILL BE THE SEVERE WEATHER THREAT. CURRENT SURFACE ANALYSIS SHOWS THAT THE BEST MOISTURE REMAINS ALONG THE TX COAST AND INTO THE EAST TX. LOW LEVEL SOUTHERLY FLOW IS EXPECTED TO INCREASE DURING THE MORNING AS THE UPPER TROUGH APPROACHES THE REGION AND THIS SHOULD HELP RETURN MOISTURE INTO CENTRAL TX. LOWER 60F DEWPOINTS MAY PUSH INTO THE NW HILL COUNTRY AND HEARTLAND PROBABLY AFTER NOON AS THE LLJ INCREASES. THE MOISTURE IS NOT EXPECTED TO PUSH MUCH FARTHER WEST DURING THE DAY AS BY AFTERNOON A PACIFIC FRONT WILL BEGIN TO PUSH EAST. COLD AIR ALOFT WITH THE UPPER TROUGH WITH SURFACE DEWPOINTS IN THE UPPER 50S ACROSS MUCH OF WEST CENTRAL TX MAY SUPPORT CAPES IN THE 1000-2000 RANGE. WITH THE LLJ EXPECTED TO INCREASE BY 18Z TODAY...SHEAR SHOULD BE SUPPORTIVE OF STORM ORGANIZATION. THE BEST SHEAR AND INSTABILITY COMBINATIONS ARE EXPECTED TO BE EAST OF THE HEARTLAND DURING THE AFTERNOON AND NEAR THE WARM FRONT. STILL HELICITY VALUES NEAR 200- 400 MAY STILL BE POSSIBLE THIS AFTERNOON WITH CAPE NEAR 1000-1500. IT IS POSSIBLE THAT WITH THE LINEAR FORCING OF THE FRONT TO GET A SQUALL LINE WITH SOME ROTATING CELLS ALTHOUGH THE LOW LEVEL FLOW MAY BE SOMEWHAT VEERED. THE MAIN THREATS SHOULD BE HIGH WINDS AND HAIL GIVEN LOWERING FREEZING LEVELS. AFTER 00Z TUE...MOST OF THE SEVERE WEATHER THREAT WILL BE EAST OF OUR AREA WITH THE PACIFIC FRONT PUSHING THROUGH AND USHERING IN DRIER AIR. && .LONG TERM... THE REST OF THE WEEK LOOKS RATHER DRY. THE NEXT TROUGH PER THE GFS IS EXPECTED TO SWING THROUGH WEDNESDAY INTO THURSDAY. A DRY SLOT WITH THIS SYSTEM SHOULD KEEP THE MOISTURE TO OUR EAST AND AS A RESULT ALLOW FOR LOW POPS IF ANY. HIGH PRESSURE SHOULD PERSIST INTO THE WEEKEND. THE GFS STILL HINTS AT A STRONG COLD FRONT TO PUSH THROUGH LATE SUNDAY INTO MONDAY. SEEMS THAT THE GFS HAS BEEN DELAYING THE FRONT SOME COMPARED TO PREVIOUS RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 42 61 40 / 80 10 0 0 SAN ANGELO 67 42 64 40 / 70 10 0 0 JUNCTION 69 41 67 37 / 50 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 141 PM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-072030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 141 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE SOUTHEAST HALF OF WEST CENTRAL TEXAS IN THE MID TO LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL TO PENNY SIZE. THIS EVENT IS ONGOING. PLEASE REFER TO THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SOUTH AND EAST OF A HASKELL TO SAN ANGELO TO OZONA LINE IN THE MID TO LATE AFTERNOON. NO SPOTTER ACTIVATION IS ANTICIPATED FROM THIS EVENING...THROUGH THE END OF THE WEEK. 14
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061956- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1057 AM CST MON DEC 6 2004 ...SEVERE THUNDERSTORMS POSSIBLE FROM NOON TO 4 PM TODAY... AT 1110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM JUST WEST OF POST TO MIDLAND AND CONTINUED SOUTH...MOVEMENT WAS EAST AT 40 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT 60 MPH. AT 1019 AM...THE PUBLIC REPORTED DAMAGING WINDS IN EXCESS OF 60 MPH IN GOLDSMITH...LOCATED ABOUT 25 MILES WEST OF MIDLAND. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A FEW STORMS MAY ALSO PRODUCE LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY OVER THE EASTERN SECTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL REACH A LINE FROM ROBY TO SWEETWATER TO STERLING CITY TO MERTZON BY 1215 PM. STAY TUNED FOR POSSIBLE WARNINGS. EMERGENCY MANAGERS AND SPOTTERS...SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST ROBERT LEE 31.89N 100.48W
12/06/2004 62 MPH COKE TX TRAINED SPOTTER
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
126 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST MILES 31.60N 100.18W
12/06/2004 70 MPH RUNNELS TX TRAINED SPOTTER
POWER LINES WERE DOWNED IN MILES.
&&
PCAPERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST ABILENE 32.45N 99.73W
12/06/2004 60 MPH TAYLOR TX BROADCAST MEDIA
POWER LINES WERE REPORTED DOWNED IN THE CITY OF ABILENE.
&&
PCAPERSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430841.